[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.145.232.99. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1993

Indapamide Therapy and Posterior Subcapsular Cataract: Is There a Causal Relationship?

Author Affiliations

Rochester, NY

Arch Ophthalmol. 1993;111(3):298-299. doi:10.1001/archopht.1993.01090030016005
Abstract

To the Editor.  —The case report by Sponsel and Rapoza,1 published in the April 1992 issue of the Archives, deserves critical comment in spite of an apparent imprimatur from the National Registry of Drug-Induced Ocular Side Effects. The words associated, association, and indapamide-associated appear in this report in reference to the posterior subcapsular cataracts found in this patient who had been treated with indapamide (Lozol). Although the authors may not have intended this implication, these words do carry for many the nuance of causal relationship.This specific case report in no way permits the conclusion that with reasonable medical certainty there was a causal relationship between the patient's having been treated with indapamide and the subsequent detection of cataracts. "It appears possible..." is not appropriate in a report that has not only medical significance but also, unfortunately, legal potentialities. "Probable cause" or "with reasonable medical certainty" should be used

First Page Preview View Large
First page PDF preview
First page PDF preview
×